Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Can beta glucans 1, 3/1, 6 cause a gout flare up?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1670 Questions
can the supplement beta1,3/1,6 cause a gout flare up
Posted Wed, 6 Feb 2013 in Bones, Muscles and Joints
Answered by Dr. Nsah Bernard 3 hours later

Thank you for posting on HCM

I will first of all say that Beta glucans (1,3/1,6) are likely safe for most adults when taken by mouth or when the intravenous solution is used for a short time period.

The potential side effects of beta glucans, when taken by mouth, are not known. When used by injection, beta glucans can cause chills, fever, pain at the injection site, headache, back and joint pain , nausea, vomiting, diarrhea, dizziness, high or low blood pressure, flushing, rashes, decreased number of white blood cells, and increased urine. People with AIDS who take beta glucans have developed thickening of the skin of the hands and feet. There are no information on whether they can cause gouty arthritis. It medical indication use, shows that can even be used to threat some forms of arthritis.

On the other hand, if you are having gout attacks while on the supplement, I will suggest you stop using for a while and observe if you still present with the gout crisis. If they persist, then you will have to consult your doctor and receive treatment for gout.

Hope this helps. Let me know if you need more clarifications.

Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor